Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 115, NWS Shreveport, LA

June 1, 2021Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Jun 1, 2021, 9:56 AM CDT for Wood County, Texas. It took effect at Jun 1, 2021, 8:37 PM CDT. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 9:56 AM CDT (14:56 UTC)
In effect from
Jun 1, 2021, 8:37 PM CDT
Expired
Jun 4, 2021, 11:47 AM CDT
In force
63 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Wood County, TX

The radar

The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lake Fork Creek near Quitman (QTMT2). The gauge peaked at 16.99 ft at Jun 2, 2021, 1:00 AM CDT.

actionminormoderate5101506/0106/0206/0306/0406/05
Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

823 
WGUS44 KSHV 011456
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
956 AM CDT Tue Jun 1 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following creek in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-021630-
/O.NEW.KSHV.FL.W.0115.210602T0945Z-000000T0000Z/
/QTMT2.1.ER.210602T0945Z.210602T1800Z.000000T0000Z.NO/
956 AM CDT Tue Jun 1 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Lake Fork Creek Near Quitman.
* From late tonight until further notice.
* At 9:15 AM CDT Tuesday the stage was 11.7 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* Forecast...Lake Fork Creek is expected to rise above flood stage 
  late this Tuesday evening and continue rising to 16.6 feet early 
  Wednesday afternoon.  Additional rises are possible thereafter.
* Impact...At 16 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

08
7 follow-up statements
011 
WGUS84 KSHV 020137
FLSSHV

Flood Statement
National Weather Service Shreveport LA
837 PM CDT Tue Jun 1 2021

...The Flood Warning is extended for the following rivers in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-030145-
/O.EXT.KSHV.FL.W.0115.210602T0137Z-000000T0000Z/
/QTMT2.1.ER.210601T2009Z.210602T0600Z.000000T0000Z.NO/
837 PM CDT Tue Jun 1 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Lake Fork Creek Near Quitman.
* From this afternoon until further notice.
* At 8:15 PM CDT Tuesday the stage was 16.9 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:15 PM CDT Tuesday was 16.9 feet.
* Forecast...Lake Fork Creek is expected to rise to a crest of 17.0 
  feet just after midnight tonight.
* Impact...At 16.0 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

10
037 
WGUS84 KSHV 021320
FLSSHV

Flood Statement
National Weather Service Shreveport LA
820 AM CDT Wed Jun 2 2021

...The Flood Warning continues for the following creek in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-031500-
/O.CON.KSHV.FL.W.0115.000000T0000Z-000000T0000Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.000000T0000Z.NO/
820 AM CDT Wed Jun 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Lake Fork Creek Near Quitman.
* Until further notice.
* At 8:15 AM CDT Wednesday the stage was 17.0 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum creek stage in the 24 hours ending 
  at 8:15 AM CDT Wednesday was 17.0 feet.
* Forecast...Lake Fork Creek is expected to remain steady above 
  flood stage at 16.9 feet due to continued releases from Lake Fork.
* Impact...At 16 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

08
682 
WGUS84 KSHV 030134
FLSSHV

Flood Statement
National Weather Service Shreveport LA
834 PM CDT Wed Jun 2 2021

...The Flood Warning continues for the following rivers in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-040145-
/O.CON.KSHV.FL.W.0115.000000T0000Z-000000T0000Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.000000T0000Z.NO/
834 PM CDT Wed Jun 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Lake Fork Creek Near Quitman.
* Until further notice.
* At 8:15 PM CDT Wednesday the stage was 16.8 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:15 PM CDT Wednesday was 17.0 feet.
* Forecast...Lake Fork Creek is expected to remain steady above 
  flood stage at 16.8 feet.
* Impact...At 16.0 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

10
847 
WGUS84 KSHV 031407
FLSSHV

Flood Statement
National Weather Service Shreveport LA
907 AM CDT Thu Jun 3 2021

...The Flood Warning continues for the following creek in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-041545-
/O.CON.KSHV.FL.W.0115.000000T0000Z-000000T0000Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.000000T0000Z.NO/
907 AM CDT Thu Jun 3 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Lake Fork Creek Near Quitman.
* Until further notice.
* At 8:15 AM CDT Thursday the stage was 16.7 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum creek stage in the 24 hours ending 
  at 8:15 AM CDT Thursday was 17.0 feet.
* Forecast...Lake Fork Creek is expected to remain steady above 
  flood stage at 16.7 feet through Friday with continued reservoir 
  releases from Lake Fork.
* Impact...At 16 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

08
097 
WGUS84 KSHV 040125
FLSSHV

Flood Statement
National Weather Service Shreveport LA
825 PM CDT Thu Jun 3 2021

...The Flood Warning continues for the following rivers in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-050130-
/O.EXT.KSHV.FL.W.0115.000000T0000Z-210606T2011Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.210606T0210Z.NO/
825 PM CDT Thu Jun 3 2021

...The Flood Warning is now in effect until Sunday afternoon...

The Flood Warning continues for
  the Lake Fork Creek Near Quitman.
* Until Sunday afternoon.
* At 7:15 PM CDT Thursday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 PM CDT Thursday was 16.8 feet.
* Forecast...The river is expected to rise to a crest of 16.7 feet 
  just after midnight tonight. It will then fall below flood stage 
  late Saturday evening.
* Impact...At 16.0 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$
539 
WGUS84 KSHV 041413
FLSSHV

Flood Statement
National Weather Service Shreveport LA
913 AM CDT Fri Jun 4 2021

...The Flood Warning continues for the following creek in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-050845-
/O.EXT.KSHV.FL.W.0115.000000T0000Z-210605T0843Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.210604T1443Z.NO/
913 AM CDT Fri Jun 4 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Lake Fork Creek Near Quitman.
* Until late tonight.
* At 8:15 AM CDT Friday the stage was 16.1 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum creek stage in the 24 hours ending 
  at 8:15 AM CDT Friday was 16.7 feet.
* Forecast...Lake Fork Creek is expected to fall below flood stage 
  late this Friday  morning and continue falling to 12.4 feet 
  Wednesday morning.
* Impact...Minor flooding to end throughout this Friday.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

08
625 
WGUS84 KSHV 041647
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1147 AM CDT Fri Jun 4 2021

...The Flood Warning is cancelled for the following creek in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

TXC499-041800-
/O.CAN.KSHV.FL.W.0115.000000T0000Z-210604T1647Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.210604T1443Z.NO/
1147 AM CDT Fri Jun 4 2021

...The Flood Warning for the Lake Fork Creek Near Quitman has been 
cancelled...

The Flood Warning is cancelled for
  the Lake Fork Creek Near Quitman.
* At 11:15 AM CDT Friday the stage was 15.9 feet.
* Flood stage is 16 feet.
* Forecast...Lake Fork Creek is expected to fall to 12.4 feet 
  Wednesday morning.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 1, 4:50 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 1, 4:50 AM CDT, 5 hours 6 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Shreveport LA
450 AM CDT Tue Jun 1 2021

.SHORT TERM.../Today through Wednesday/

Cloudy skies for most of the four state area with some breaks
over south AR and still much of LA with middeck and cirrus, but
low clouds blanket Texas with the rainfall late yesterday helping
to saturate the nearer surface air. Speaking of air temperatures,
this morning's readings are muggy with mid to upper 60s at a
handful of sites and mostly lower 70s around the ArkLaTex with
light South or variable winds.

Radar mosaics are showing spotty showers for areas north of I-20
in mainly SE OK and S AR. Farther southwest high rain totals late
lastnight have prompted a Flash Flood warning for much of the
night issued by the Houston WFO. We will continue to watch this
convection as it edges into deep East TX with about an inch in
mainly Cherokee county overnight. One storm really hammered
Houston county with over 5 to 7 inches. And that was the nature of
the initial MCS that arrived late yesterday and with an already
weak front in place bringing focus to the southern flank of the
system's higher totals, while the core of this large MCS is now
East of El Dorado and hasn't amounted to much at all.

Most of these rains continue to affect the same small area just
to our SW. So for now, even a small flash flood watch isn't
needed for our area, but that could change with HRRR showing
another impulse arriving which will ramp up the convection in more
isolated locales and not wide spread impacts for now. Overnight,
a weak cold front will edge down across I-30 and help to bring in
some slightly cooler and less humid air. So with drier soils in
place and uncertainty on any rainfall bullseyes, we will monitor
for any issues that may crop up, but the models all thin the QPF
from NW to SE with that weak front early in the new day. Short
term temps will be cooler, but close to average. /24/

.LONG TERM.../Wednesday Night through Monday Night/

Weak southwest flow ahead of an upper-trough across central Texas
at the start of the period to serve as the baseline for a moist and
unstable environment across the region. This scenario is forecast to
remain in place through the entire long term period with the only
aberration being that the upper-trough  will become a closed low
across the Red River Valley of north Texas on Friday.

A weak and rather ill-defined frontal boundary along and south of I-
20 at the start of the period to serve as the trigger for convection
on Thursday and Friday. However, as surface high pressure
across the region shifts east, southerly flow will become better
established with the primary focus for convection being diurnally
driven by daily sea-breeze boundaries through the weekend. Rainfall
totals through the long-term period to average as high as an inch
and a half mainly south of Interstate 20.

At this time the severe weather threat will be limited to isolated
storms producing gusty winds. Locally heavy rainfall capable
of producing flash flooding may be a higher threat depending on
antecedent moisture in some areas.

High temperatures to average in the low to mid 80s each day with
overnight lows gradually warming from the low to mid 60s at the
start of the period to around 70 by the end of the weekend. /05/

&&

.PREV DISCUSSION... /issued 126 AM CDT Tue Jun 1 2021/

AVIATION...

For the ArkLaTex terminals we are playing dodge ball with a dying
MCS with tempo groups for thunder at the TX terminals for the most
part. Clouds will continue to thicken and lower areawide with
IFR/MVFR possible toward daybreak. More to come with another
impulse to bolster convection once again through morning and then
VCTS for the afternoon hours at our sites with decreasing coverage
for the evening. Light S/SW surface winds will prevail with gusts
near heavy downpours. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  67  82  66 /  80  50  60  40
MLU  83  68  83  68 /  80  70  90  60
DEQ  75  61  81  61 /  80  40  40  20
TXK  79  66  81  66 /  80  40  40  30
ELD  76  65  80  64 /  70  50  60  40
TYR  80  65  80  66 /  40  30  60  30
GGG  79  65  81  65 /  80  30  50  40
LFK  83  69  82  67 /  70  40  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/05
Hazardous weather outlook, Jun 1, 5:32 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
532 AM CDT Tue Jun 1 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021045-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
532 AM CDT Tue Jun 1 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will expand in coverage across the
region today. Locally heavy rainfall and gusty winds may be
possible with some storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Showers and thunderstorms will continue through the remainder of
the work week. Some heavy rain concerns will persist into the
weekend with the risk of severe storms generally remaining low
most of these days.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through this
Memorial Day weekend.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:25 PM CDTRiver Flood WarningSHVFranklin, Morris, Titus24 hr
May 31, 8:26 PM CDTRiver Flood WarningSHVGregg13 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.